Alert archive / South Dakota / Freeze Warnings in 2011
Freeze Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Sep 13, 2011, 3:12 PM CDT for 8 counties in Minnesota; 10 counties in South Dakota; 6 counties in Iowa. It took effect at Sep 15, 2011, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 3:12 PM CDT (20:12 UTC)
- In effect from
- Sep 15, 2011, 12:00 AM CDT
- Expired
- Sep 15, 2011, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 24 counties
Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 36 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS73 KFSD 132012 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 312 PM CDT TUE SEP 13 2011 ...GROWING SEASON EXPECTED TO END WEDNESDAY NIGHT... .AN UNSEASONABLY EARLY SURGE OF COLD AND DRY AIR WILL PUSH INTO THE REGION ON WEDNESDAY...AND BECOME CENTERED ACROSS THE AREA ON THURSDAY MORNING. ALMOST IDEAL CONDITIONS FOR RADIATIVE COOLING WILL EXIST LATER WEDNESDAY NIGHT INTO EARLY THURSDAY...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO AROUND 30 FOR SEVERAL HOURS. IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ039-040- 055-056-062-140415- /O.UPG.KFSD.FZ.A.0001.110915T0500Z-110915T1300Z/ /O.NEW.KFSD.FZ.W.0001.110915T0500Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY- MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... MADISON...FLANDREAU...SIOUX FALLS 312 PM CDT TUE SEP 13 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A WIDESPREAD KILLING FREEZE IS EXPECTED TO END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ012-SDZ038-054-061-066-067-140415- /O.NEW.KFSD.FZ.W.0001.110915T0500Z-110915T1300Z/ SIOUX-BEADLE-MINER-MCCOOK-TURNER-LINCOLN- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...HURON... HOWARD...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG 312 PM CDT TUE SEP 13 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A WIDESPREAD KILLING FREEZE IS EXPECTED TO END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BT
6 follow-up statements
719 WWUS73 KFSD 140335 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 PM CDT TUE SEP 13 2011 ...GROWING SEASON EXPECTED TO END WEDNESDAY NIGHT... .AN UNSEASONABLY EARLY SURGE OF COLD AND DRY AIR WILL PUSH INTO THE REGION ON WEDNESDAY...AND BECOME CENTERED ACROSS THE AREA ON THURSDAY MORNING. ALMOST IDEAL CONDITIONS FOR RADIATIVE COOLING WILL EXIST LATER WEDNESDAY NIGHT INTO EARLY THURSDAY...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO AROUND 30 FOR SEVERAL HOURS. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-061-062-066-067-141145- /O.CON.KFSD.FZ.W.0001.110915T0500Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 1035 PM CDT TUE SEP 13 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A WIDESPREAD KILLING FREEZE IS EXPECTED TO END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
509 WWUS73 KFSD 140902 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 402 AM CDT WED SEP 14 2011 ...GROWING SEASON EXPECTED TO END WEDNESDAY NIGHT... .AN EARLY SURGE OF UNSEASONABLY COLD AND DRY AIR WILL CONTINUE TO PUSH INTO THE REGION TODAY...BECOMING CENTERED ACROSS THE AREA BY THURSDAY MORNING. ALMOST IDEAL CONDITIONS FOR RADIATIVE COOLING WILL EXIST LATE TONIGHT INTO EARLY THURSDAY MORNING...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO AROUND 30 FOR SEVERAL HOURS. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-061-062-066-067-141715- /O.CON.KFSD.FZ.W.0001.110915T0500Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 402 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A WIDESPREAD KILLING FREEZE IS EXPECTED TO END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ020>022-031-032-NEZ013-014-SDZ053-059-060-065-069>071-141715- /O.NEW.KFSD.FR.Y.0002.110915T0500Z-110915T1300Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-SANBORN- DAVISON-HANSON-HUTCHINSON-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WOONSOCKET...MITCHELL... ALEXANDRIA...EMERY...PARKSTON...FREEMAN...MENNO...TRIPP... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 402 AM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BRIEFLY DROP TO AROUND 32 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. WITH LIGHT WINDS AND CLEAR SKIES AREAS OF FROST ARE LIKELY ON EXPOSED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
295 WWUS73 KFSD 142007 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 307 PM CDT WED SEP 14 2011 ...FREEZE AND FROST THREAT CONTINUES FOR LATE TONIGHT... .AN EARLY SURGE OF UNSEASONABLY COLD AND DRY AIR HAS BECOME ESTABLISHED OVER THE REGION TODAY. HIGH PRESSURE MOVING OVER THE AREA TONIGHT WILL BRING CLEAR SKIES AND CALM TO LIGHT WINDS...AS THE LINGERING AFTERNOON BREEZE DECREASES BY SUNSET. THESE ARE IDEAL CONDITIONS FOR RADIATIVE COOLING LATE TONIGHT INTO EARLY THURSDAY MORNING...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS. THE AREA NEAR THE MISSOURI RIVER FROM CHAMBERLAIN TO PICKSTOWN AND SOUTHWEST WILL BE A LITTLE WARMER AND IS EXPECTING PATCHY FROST. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-061-062-066-067-150415- /O.CON.KFSD.FZ.W.0001.110915T0500Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 307 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS LATE TONIGHT AND THURSDAY MORNING. A WIDESPREAD FREEZE IS EXPECTED TO END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SDZ052-058-064-068-150415- /O.EXA.KFSD.FR.Y.0002.110915T0500Z-110915T1300Z/ JERAULD-AURORA-DOUGLAS-BON HOMME- INCLUDING THE CITIES OF...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...ARMOUR...CORSICA...DELMONT... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 307 PM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BRIEFLY DROP TO AROUND 32 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. WITH LIGHT WINDS AND CLEAR SKIES...AREAS OF FROST ARE LIKELY ON EXPOSED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ020>022-031-032-NEZ013-014-SDZ053-059-060-065-069>071-150415- /O.CON.KFSD.FR.Y.0002.110915T0500Z-110915T1300Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-SANBORN- DAVISON-HANSON-HUTCHINSON-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WOONSOCKET...MITCHELL... ALEXANDRIA...EMERY...PARKSTON...FREEMAN...MENNO...TRIPP... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 307 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BRIEFLY DROP TO AROUND 32 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. WITH LIGHT WINDS AND CLEAR SKIES...AREAS OF FROST ARE LIKELY ON EXPOSED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WILLIAMS
899 WWUS73 KFSD 150128 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 828 PM CDT WED SEP 14 2011 ...FREEZE AND FROST THREAT CONTINUES FOR LATE TONIGHT... .AN EARLY SURGE OF UNSEASONABLY COLD AND DRY AIR HAS BECOME ESTABLISHED OVER THE REGION TODAY. HIGH PRESSURE MOVING OVER THE AREA TONIGHT WILL BRING CLEAR SKIES AND CALM TO LIGHT WINDS...AS THE LINGERING AFTERNOON BREEZE DECREASES BY SUNSET. THESE ARE IDEAL CONDITIONS FOR RADIATIVE COOLING LATE TONIGHT INTO EARLY THURSDAY MORNING...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS. THE AREA NEAR THE MISSOURI RIVER FROM CHAMBERLAIN TO PICKSTOWN AND SOUTHWEST WILL BE A LITTLE WARMER AND IS EXPECTING PATCHY FROST. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-061-062-066-067-150930- /O.CON.KFSD.FZ.W.0001.110915T0500Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 828 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS LATE TONIGHT AND THURSDAY MORNING. A WIDESPREAD FREEZE IS EXPECTED TO END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ020>022-031-032-NEZ013-014-SDZ052-053-058>060-064-065-068>071- 150930- /O.CON.KFSD.FR.Y.0002.110915T0500Z-110915T1300Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-JERAULD- SANBORN-AURORA-DAVISON-HANSON-DOUGLAS-HUTCHINSON-BON HOMME- YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 828 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BRIEFLY DROP TO AROUND 32 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. WITH LIGHT WINDS AND CLEAR SKIES...FROST IS LIKELY ON EXPOSED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
702 WWUS73 KFSD 150837 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT THU SEP 15 2011 ...FREEZE AND FROST THREAT CONTINUES THROUGH EARLY MORNING... .COLD HIGH PRESSURE WILL KEEP TEMPERATURES IN THE LOWER 30S THROUGH SUNRISE THIS MORNING...BUT TEMPERATURES WILL QUICKLY REBOUND INTO THE 40 BETWEEN 900 AM CDT AND 1000 AM CDT. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-061-062-066-067-151300- /O.CON.KFSD.FZ.W.0001.000000T0000Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 337 AM CDT THU SEP 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BE NEAR 30 DEGREES EARLY THIS MORNING BEFORE REBOUNDING BACK INTO THE 40S BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ020>022-031-032-NEZ013-014-SDZ052-053-058>060-064-065-068>071- 151300- /O.CON.KFSD.FR.Y.0002.000000T0000Z-110915T1300Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-JERAULD- SANBORN-AURORA-DAVISON-HANSON-DOUGLAS-HUTCHINSON-BON HOMME- YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 337 AM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO HOVER AROUND 32 DEGREES EARLY THIS MORNING...BEFORE REBOUNDING INTO THE 40S BY ABOUT 900 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
142 WWUS73 KFSD 151305 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 805 AM CDT THU SEP 15 2011 IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-061-062-066-067-151415- /O.EXP.KFSD.FZ.W.0001.000000T0000Z-110915T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 805 AM CDT THU SEP 15 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. * TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA. HIGHS TODAY WILL BE IN THE UPPER 50S WITH LOWS TONIGHT IN THE UPPER 30S TO LOWER 40S. $$ IAZ020>022-031-032-NEZ013-014-SDZ052-053-058>060-064-065-068>071- 151415- /O.EXP.KFSD.FR.Y.0002.000000T0000Z-110915T1300Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-JERAULD- SANBORN-AURORA-DAVISON-HANSON-DOUGLAS-HUTCHINSON-BON HOMME- YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 805 AM CDT THU SEP 15 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA. HIGHS TODAY WILL BE IN THE UPPER 50S WITH LOWS TONIGHT IN THE LOWER 40S. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Sep 13, 12:02 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 13, 12:02 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 PM CDT TUE SEP 13 2011
.DISCUSSION.../ISSUED AT 1010 AM CDT/
NO REAL PROBLEMS FOR TODAY WITH SUNNY SKIES AND LIGHT WINDS AS EVEN
TEMPERATURES ARE LOOKING GOOD AS WEAK HIGH MOVES OVER THE AREA. NO
NEED TO CHANGE TONIGHT FOR NOW BUT AFTERNOON FORECAST WILL OF COURSE
FINE TUNE EFFECTS OF RAPIDLY APPROACHING COLD FRONT...ASSOCIATED
CLOUDS AND RAIN OT SHOWERS. IN ANY EVENT EARLY EVENING WILL BE
UNEVENTFUL. / WILLIAMS
&&
.AVIATION.../FOR THE 18Z TAF/
GENERAL MOISTURE FIELDS WITH MODELS RUNS SUGGEST VFR CONDITIONS WILL
GENERALLY CONTINUE THROUGH FRONTAL PASSAGE AFTER 14/06Z DESPITE
LIGHT RAIN OR SHOWERS AFFECTING A LITTLE MORE OF FORECAST AREA THAN
WE WERE GOING FOR EARLIER. DEPENDING ON COVERAGE OF SHOWERS SOME
CEILINGS CLOSE TO MVFR...3-5K FEET...MAY DEVELOP MAINLY SOUTHWEST
HALF OF AREA AND SOME PATCHY CEILINGS 2-3K FEET NOT OUT OF THE
QUESTION BUT WILL KEEP ABOVE 3K FEET FOR NOW. A CLEARING TREND WILL
BEGIN TO PROGRESS ACROSS THE AREA FROM THE NORTH AFTER 14/09Z AS
STRONG SUBSIDENCE ACCOMPANYING SURFACE AND LOW LEVEL RIDGING SHOULD
BEGIN TO CLEAR OUT ANY LOW CLOUDS THAT DO DEVELOP. SAME BORDERLINE
EXPECTATIONS ON VISIBILITY IN ANY LIGHT RAIN...FOR NOW THINK
VISIBILITIES LIKELY TO STAY ABOVE 5SM. / WILLIAMS
&&
PREVIOUS DISCUSSION.../ISSUED AT 356 AM CDT/
TODAY IS THE BEGINNING OF A COOLING TREND THAT WILL KEEP BELOW
NORMAL TEMPERATURES INTO THE WEEKEND. THIS MAY BRING NOT ONLY THE
FIRST FROST OF THE SEASON BUT THE FIRST FREEZE OF THE SEASON FOR
PORTIONS OF THE AREA. GENERALLY FOLLOWED THE NAM AND ECMWF FOR THE
FORECAST AS THE GFS APPEARS TO BE TOO QUICK TO PULL THE SURFACE
RIDGE OUT LATE IN THE WEEK.
HIGH PRESSURE WILL BE OVER THE AREA TODAY KEEPING WINDS LIGHT.
CLOUDS WILL SLOWLY INCREASE THROUGH THE AFTERNOON AS AN UPPER WAVE
APPROACHES OTHERWISE SUNNY SKIES ARE EXPECTED. TEMPERATURES WILL
GENERALLY BE WITHIN A FEW DEGREES OF 70. OVERNIGHT...A SECONDARY
FRONT WILL MOVE SOUTH FROM CANADA. NOT REALLY A WIND SHIFT WITH IT
BUT A FAIRLY DECENT INCREASE IN THE NORTHERLY FLOW AS IT MOVES
THROUGH WITH WINDS LIKELY TO GUST TO 30 MPH BEHIND THE FRONT. WHILE
TEMPERATURES WILL ONLY SLOWLY DROP AHEAD OF THE FRONT...THEY WILL
REALLY FALL FAST BEHIND IT DROPPING INTO THE LOWER TO MID 40S BY 12Z
WEDNESDAY. AT THE SAME TIME AN AREA OF 800 TO 700 MB FRONTOGENESIS
WILL SET UP ACROSS SRN SD LATE TONIGHT. AS AN UPPER WAVE MOVES OVER
THE AREA...THE INTERACTION BETWEEN THE FRONT AND WAVE SHOULD RESULT
IN A ROBUST FRONTAL CIRCULATION AND THE DEVELOPMENT OF A BAND OF
RAIN NEAR THE MISSOURI RIVER. BECAUSE OF SUCH DRY AIR BELOW THE
FRONTAL BAND THERE WILL BE QUITE A BIT OF VIRGA. HOWEVER...EXPECT
THE BAND WILL PERSIST LONG ENOUGH TO SATURATE LOWER LEVELS RESULTING
IN LIGHT RAIN. THE BEST CHANCE WILL BE LATE TONIGHT IN SOUTH CENTRAL
SOUTH DAKOTA AND HAVE RAISED POPS TO 60 PERCENT...WITH A CHANCE
EXTENDING TO THE SIOUX CITY AREA.
THE WAVE WILL QUICKLY MOVE EAST OF THE AREA WEDNESDAY MORNING
DRIVING THE 700 MB FRONT SOUTH OF THE AREA. KEPT A CHANCE OF RAIN
INTO THE MORNING BUT ANY RAIN SHOULD END BY NOON ACROSS THE MISSOURI
VALLEY. THE DAY WILL START CLOUDY AND BREEZY BUT AS DRIER AIR MOVES
SOUTH...SKIES SHOULD CLEAR FROM NORTH TO SOUTH THROUGH THE DAY. EVEN
WITH A LOT OF MIXING TEMPERATURES WILL ONLY REACH THE 50S FOR HIGHS.
HIGH PRESSURE WILL BE OVER THE AREA ON WEDNESDAY NIGHT RESULTING IN
LIGHT WINDS. WITH DEW POINTS IN THE 20S AND NO CLOUD COVER...IT WILL
BE AN IDEAL RADIATION NIGHT. HAVE LOWERED MINS BELOW FREEZING IN
MOST AREAS EAST OF THE JAMES VALLEY AND BELOW 30 OVER MUCH OF
SOUTHWEST MINNESOTA AND ADJACENT AREAS OF SOUTH DAKOTA AND IOWA.
BECAUSE THIS WOULD BE SUCH AN EARLY FREEZE AND WE WERE JUST NEAR 90
YESTERDAY...HAVE OPTED TO ISSUE A FREEZE WATCH NORTH AND EAST OF A
SPENCER TO SIOUX FALLS TO DE SMET LINE TO GIVEN PEOPLE ADVANCE
NOTICE OF THE POTENTIAL FOR AN UNSEASONABLY EARLY FREEZE. EVEN IF IT
DOES END UP A COUPLE OF DEGREES WARMER THAN FORECAST...THERE WILL
LIKELY BE FROST IN MANY AREAS ALONG AND EAST OF THE JAMES RIVER.
ON THURSDAY...A 700 MB FRONT WILL SLOWLY MOVE INTO EASTERN SOUTH
DAKOTA. IT WILL HAVE NO UPPER SUPPORT AND IT WILL ALSO BE VERY DRY
NEAR THE SURFACE. SO WHILE THERE WILL BE A NICE AREA OF BROKEN
CLOUDS AND MAYBE EVEN SOME VIRGA...NOT EXPECTING RAIN AT THIS TIME.
WITH A FEW CLOUDS AROUND AND INCREASING SOUTHEAST FLOW...TEMPS WILL
NOT WARM MUCH OVER WEDNESDAY WITH HIGHS IN THE UPPER 50S. FOR
THURSDAY NIGHT THROUGH SATURDAY...SOUTHEAST FLOW WILL CONTINUE TO
INCREASE. THIS WILL GRADUALLY BRING BOTH WARMER AIR AND MOISTURE
NORTHWARD. WHILE FRIDAY WILL BE PARTLY TO MOSTLY SUNNY HELPING
TEMPERATURES RISE INTO THE 60S...THERE IS THE POTENTIAL FOR SOME
STRATUS TO MOVE INTO THE AREA ON SATURDAY. FOR NOW AM EXPECTING
PARTLY SUNNY SKIES SATURDAY SO HAVE HIGHS AROUND 70 BUT IF MORE
CLOUDS MOVE IN AHEAD OF THE DEVELOPING WARM FRONT...TEMPERATURES MAY
ONLY REACH THE MID 60S./SCHUMACHER
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR IAZ001>003-013-014.
MN...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR SDZ039-040-055-056-062.
&&Hazardous weather outlook, Sep 13, 10:38 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CDT TUE SEP 13 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1038 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING ON THE MIDDLE PARTS OF THE JAMES RIVER WILL CONTINUE OVER THE NEXT COUPLE OF WEEKS...BUT RIVER LEVELS WILL CONTINUE TO SEE A SLOW AND STEADY DROP. THE MIDDLE JAMES RIVER IS EXPECTED TO BE LARGELY BELOW FLOOD STAGE BY THE END OF SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN FORT RANDALL DAM AND NEAR PONCA NEBRASKA...WITH RIVER LEVELS CONTINUING TO DROP VERY SLOWLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:54 AM CDT | Freeze Watch | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 11 hr |
Nearby
Freeze Warnings in South Dakota, 2011Freeze Warnings in Minnesota, 2011Freeze Warnings in Iowa, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.